MAUDE Adverse Event Report: CROSSROADS EXTREMITY SYSTEMS CROSSTIE; SCREW, FIXATION, BONE

CROSSROADS EXTREMITY SYSTEMS CROSSTIE; SCREW, FIXATION, BONE
Model Number 1443-2501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following lhr's were reviewed and no evidence was found to suggest the devices did not meet specifications.Part number lot number 1443-2501 102861 100059 102827 the failure mode was not recreated in a cadaver lab with a first-time user.However, with intention and difficulty, the failure mode was successfully recreated.The previous investigations suggest that the failure occurs when a slip occurs due to the instable proximal phalanx and a resulting torque is placed on the implant.This torque is significant enough to break the implant if the insertion force is being applied to the distal end of the inserter.The force required to fully insert the implant is reduced when a 2.5 mm reamer is used.After use with a 2.5mm reamer, the implant was still securely held in place by a tight fit during the cadaver lab.No complaints have been opened regarding crosstie implants that did not perform as intended after implementation when a 2.5mm reamer was used.However, a 2.2mm reamer may still be used, especially in the cases of poor/soft bone quality.
 
Event or Problem Description
A crosstie implant fractured during insertion.The implant was being inserted with a universal inserter and the hole was reamed with a 2.2 reamer.The patient had slightly poor/soft bone quality.There was no harm to the patient.The implant was removed and another 2.5mm implant was successfully inserted.The incident resulted in an estimated 5-minute delay in surgery and doctor was pleased with the outcome and did not have any negative comments regarding the broken implant.The implant was removed and another implant was successfully inserted.

Brand Name
CROSSTIE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CROSSROADS EXTREMITY SYSTEMS
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
6423 shelby view dr
suite 101
memphis, TN 38134
9012218406
MDR Report Key15502064
Report Number3020584246-2022-00023
Device Sequence Number12724841
Product Code HWC
UDI-Device Identifier00815432022045
UDI-Public00815432022045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151270
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number1443-2501
Device Catalogue Number1443-2501
Device Lot Number102861
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown